Alert archive / South Dakota / River Flood Watches in 2011
River Flood Watch 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood watch at Mar 15, 2011, 1:17 PM CDT for Sanborn County, South Dakota. It took effect at Mar 18, 2011, 1:30 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2011, 1:17 PM CDT (18:17 UTC)
- In effect from
- Mar 18, 2011, 1:30 AM CDT
- Expired
- Mar 21, 2011, 1:17 PM CDT
- In force
- 3 days
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
County Sanborn County, SD
The river
Written for the forecast point James River near Forestburg (FORS2).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06477000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
965
WGUS63 KFSD 151817
FFAFSD
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
117 PM CDT TUE MAR 15 2011
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WATCH FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...IOWA...MINNESOTA...
JAMES RIVER AT HURON
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
JAMES RIVER NEAR SCOTLAND
JAMES RIVER ABOVE YANKTON
VERMILLION RIVER NEAR DAVIS
VERMILLION RIVER NEAR WAKONDA
BIG SIOUX RIVER NEAR BROOKINGS
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
SPLIT ROCK CREEK NEAR CORSON
ROCK RIVER AT ROCK RAPIDS
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
DES MOINES RIVER AT JACKSON
.THE FOLLOWING RIVER FORECASTS ONLY INCLUDE FORECAST PRECIPITATION
THROUGH THIS AFTERNOON AND ARE PRIMARILY DRIVEN BY SNOWMELT. ANY
ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST FORECASTS.
WARM TEMPERATURES ARE EXPECTED TO CONTINUE ACROSS THE REGION FOR THE
NEXT 10 TO 14 DAYS. HIGHS WILL BE IN THE 40S AND 50S FOR MOST AREAS
WITH SOME 60S POSSIBLE. OVERNIGHT LOWS WILL BE IN THE MID 20S TO
LOWER 40S THROUGH THE PERIOD...WHICH WILL MEAN THAT THERE WILL BE
FEW HOURS WHERE THE MELTING PROCESS WILL STOP. THE SNOW PACK ACROSS
THE REGION WILL BE RAPIDLY MELTING THROUGH THIS WEEKEND WHICH WILL
LEAD TO RAPID RISES ON THE AREA RIVERS AND STREAMS. THERE IS ALSO
STILL CONSIDERABLE ICE ON THE RIVERS AND STREAMS NORTH OF INTERSTATE
90...AND ANY ICE JAMS THAT COULD DEVELOP WILL AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC005-161817-
/O.NEW.KFSD.FL.A.0001.110319T0400Z-000000T0000Z/
/HURS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE JAMES RIVER AT HURON
* FROM 11 PM FRIDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...9.4 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 11 PM FRIDAY ...AND CONTINUE
TO RISE TO NEAR 16.0 FEET BY FRIDAY MARCH 25. ADDITIONAL RISES ARE
POSSIBLE THEREAFTER.
$$
SDC111-161816-
/O.NEW.KFSD.FL.A.0002.110318T0630Z-000000T0000Z/
/FORS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE JAMES RIVER NEAR FORESTBURG
* FROM 1 AM FRIDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...7.3 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 1 AM FRIDAY ...AND CONTINUE
TO RISE TO NEAR 15.6 FEET BY TUESDAY MARCH 22. ADDITIONAL RISES
ARE POSSIBLE THEREAFTER.
$$
SDC035-061-161816-
/O.NEW.KFSD.FL.A.0003.110317T2240Z-000000T0000Z/
/JRMS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE JAMES RIVER AT MITCHELL
* FROM 6 PM THURSDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...13.2 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 6 PM THURSDAY ...AND CONTINUE
TO RISE TO NEAR 22.0 FEET BY THURSDAY MARCH 24. ADDITIONAL RISES ARE
POSSIBLE THEREAFTER.
$$
SDC067-135-161816-
/O.NEW.KFSD.FL.A.0004.110320T1800Z-000000T0000Z/
/SCOS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE JAMES RIVER NEAR SCOTLAND
* FROM 1 PM SUNDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...8.2 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 1 PM SUNDAY ...AND CONTINUE
TO RISE TO NEAR 16.5 FEET BY SUNDAY MARCH 27. ADDITIONAL RISES
ARE POSSIBLE THEREAFTER.
$$
SDC135-161816-
/O.NEW.KFSD.FL.A.0005.110325T1355Z-000000T0000Z/
/YNNS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE JAMES RIVER ABOVE YANKTON
* FROM 9 AM FRIDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...6.5 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 9 AM FRIDAY ...AND CONTINUE
TO RISE TO NEAR 15.3 FEET BY TUESDAY MARCH 29. ADDITIONAL RISES ARE
POSSIBLE THEREAFTER.
$$
SDC011-101-161816-
/O.NEW.KFSD.FL.A.0006.110318T0300Z-000000T0000Z/
/BRKS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE BIG SIOUX RIVER NEAR BROOKINGS
* FROM 10 PM THURSDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...5.9 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 10 PM THURSDAY ...AND
CONTINUE TO RISE TO NEAR 13.1 FEET BY WEDNESDAY MARCH 23.
ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
$$
SDC099-101-161816-
/O.NEW.KFSD.FL.A.0007.110318T1236Z-000000T0000Z/
/DERS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS
* FROM 8 AM FRIDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...6.9 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 8 AM FRIDAY ...AND CONTINUE
TO RISE TO NEAR 15.6 FEET BY THURSDAY MARCH 24. ADDITIONAL RISES
ARE POSSIBLE THEREAFTER.
$$
SDC099-161816-
/O.NEW.KFSD.FL.A.0008.110318T1800Z-000000T0000Z/
/SFLS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
* FROM 1 PM FRIDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...9.9 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 1 PM FRIDAY ...AND CONTINUE
TO RISE TO NEAR 15.4 FEET BY THURSDAY MARCH 24. ADDITIONAL RISES
ARE POSSIBLE THEREAFTER.
$$
IAC119-SDC083-099-161816-
/O.NEW.KFSD.FL.A.0009.110318T1832Z-000000T0000Z/
/SXFS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
* FROM 2 PM FRIDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...8.7 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 2 PM FRIDAY ...AND CONTINUE
TO RISE TO NEAR 21.6 FEET BY THURSDAY MARCH 24. ADDITIONAL RISES
ARE POSSIBLE THEREAFTER.
$$
IAC167-SDC083-127-161816-
/O.NEW.KFSD.FL.A.0010.110318T2100Z-000000T0000Z/
/HAWI4.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE BIG SIOUX RIVER AT HAWARDEN
* FROM 4 PM FRIDAY UNTIL FURTHER NOTICE
* AT 07AM TUESDAY THE STAGE WAS...11.3 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 4 PM FRIDAY ...AND CREST NEAR
20.5 FEET ON TUESDAY MARCH 22. ADDITIONAL RISES ARE POSSIBLE
THEREAFTER.
$$
IAC149-SDC127-161816-
/O.NEW.KFSD.FL.A.0011.110319T1400Z-000000T0000Z/
/AKRI4.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE BIG SIOUX RIVER AT AKRON
* FROM 9 AM SATURDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...12.1 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 9 AM SATURDAY ...AND CREST
NEAR 20.6 FEET ON TUESDAY MARCH 22. ADDITIONAL RISES ARE POSSIBLE
THEREAFTER.
$$
MNC063-161816-
/O.NEW.KFSD.FL.A.0012.110318T0300Z-000000T0000Z/
/JCKM5.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE DES MOINES RIVER AT JACKSON
* FROM 10 PM THURSDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...7.8 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 10 PM THURSDAY ...AND
CONTINUE TO RISE TO NEAR 14.2 FEET BY SUNDAY MARCH 20. ADDITIONAL
RISES ARE POSSIBLE THEREAFTER.
$$
SDC125-161816-
/O.NEW.KFSD.FL.A.0013.110317T2100Z-000000T0000Z/
/DVSS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE VERMILLION RIVER NEAR DAVIS
* FROM 4 PM THURSDAY UNTIL FURTHER NOTICE
* AT 08AM TUESDAY THE STAGE WAS...6.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 4 PM THURSDAY ...AND CREST
NEAR 11.7 FEET ON MONDAY MARCH 21. ADDITIONAL RISES ARE POSSIBLE
THEREAFTER.
$$
SDC027-161816-
/O.NEW.KFSD.FL.A.0014.110323T1800Z-000000T0000Z/
/WKAS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE VERMILLION RIVER NEAR WAKONDA
* FROM 1 PM WEDNESDAY UNTIL FURTHER NOTICE
* AT 7 AM TUESDAY THE STAGE WAS...10.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST TO RISE TO NEAR FLOOD STAGE BY WEDNESDAY MARCH 23.
ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
$$
SDC099-161816-
/O.NEW.KFSD.FL.A.0015.110318T1120Z-000000T0000Z/
/COSS2.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE SPLIT ROCK CREEK NEAR CORSON
* FROM 6 AM FRIDAY UNTIL FURTHER NOTICE
* AT 10AM TUESDAY THE STAGE WAS...3.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.5 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 6 AM FRIDAY ...AND CREST NEAR
10.3 FEET ON SATURDAY MARCH 19. ADDITIONAL RISES ARE POSSIBLE
THEREAFTER.
$$
IAC119-161816-
/O.NEW.KFSD.FL.A.0016.110317T2000Z-000000T0000Z/
/RAPI4.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE ROCK RIVER AT ROCK RAPIDS
* FROM 3 PM THURSDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...10.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 3 PM THURSDAY ...AND CREST
NEAR 15.2 FEET ON FRIDAY MARCH 18. ADDITIONAL RISES ARE POSSIBLE
THEREAFTER.
$$
IAC041-161816-
/O.NEW.KFSD.FL.A.0017.110317T0600Z-000000T0000Z/
/SPWI4.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE LITTLE SIOUX RIVER AT SPENCER
* FROM 1 AM THURSDAY UNTIL FURTHER NOTICE
* AT 07AM TUESDAY THE STAGE WAS...8.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 1 AM THURSDAY ...AND CREST
NEAR 11.5 FEET ON FRIDAY MARCH 18. ADDITIONAL RISES ARE POSSIBLE
THEREAFTER.
$$
IAC021-041-161816-
/O.NEW.KFSD.FL.A.0018.110315T1817Z-000000T0000Z/
/LNNI4.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
117 PM CDT TUE MAR 15 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
FLOOD WATCH FOR
THE LITTLE SIOUX RIVER AT LINN GROVE
* UNTIL FURTHER NOTICE
* FROM 1 PM TUESDAY UNTIL FURTHER NOTICE
* AT 12PM TUESDAY THE STAGE WAS...17.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY 11 AM THURSDAY ...AND CREST
NEAR 18.2 FEET ON SUNDAY MARCH 20. ADDITIONAL RISES ARE POSSIBLE
THEREAFTER.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
JAMES RIVER
HURS2 11.0 9.40 TUE 12 PM 16.0 FRI MARCH 25
FORS2 12.0 7.28 TUE 12 PM 15.6 TUE MARCH 22
JRMS2 17.0 13.19 TUE 1 PM 22.0 THU MARCH 24
SCOS2 13.0 8.23 TUE 12 PM 16.5 SUN MARCH 27
YNNS2 12.0 6.50 TUE 12 PM 15.3 TUE MARCH 29
BIG SIOUX RIVER
BRKS2 9.0 5.94 TUE 12 PM 13.1 WED MARCH 23
DERS2 12.0 6.87 TUE 12 PM 15.6 THU MARCH 24
SFLS2 12.0 9.89 TUE 12 PM 15.4 THU MARCH 24
SXFS2 16.0 8.69 TUE 12 PM 21.6 THU MARCH 24
HAWI4 15.0 E11.30 TUE 7 AM 20.5 TUE MARCH 22
AKRI4 16.0 12.13 TUE 12 PM 20.6 TUE MARCH 22
WEST FORK DES MOINES RIVER
JCKM5 12.0 7.76 TUE 12 PM 14.2 SUN MARCH 20
VERMILLION RIVER
DVSS2 11.0 6.90 TUE 8 AM 11.7 MON MARCH 21
WKAS2 14.0 E10.30 TUE 8 AM 14.0 WED MARCH 23
SPLIT ROCK CREEK
COSS2 8.5 3.46 TUE 11 AM 10.3 SAT MARCH 19
ROCK RIVER
RAPI4 13.0 10.09 TUE 12 PM 15.2 FRI MARCH 18
LITTLE SIOUX RIVER
SPWI4 10.0 E8.10 TUE 7 AM 11.5 FRI MARCH 18
LNNI4 18.0 17.93 TUE 12 PM 18.2 SUN MARCH 20
MGWhat forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood watch went out at Mar 15, 10:48 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 15, 10:48 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1048 AM CDT TUE MAR 15 2011 .DISCUSSION... SHOWERS ASSOCIATED WITH A PASSING TROUGH CURRENTLY ALONG THE I 29 CORRIDOR NORTH OF SIOUX FALLS. NOT MUCH HITTING THE GROUND BUT SEEING A FEW HUNDRETHS BEING MEASURED AT SURFACE OBSERVING STATIONS. MADE MINOR CHANGES TO THE SHORT TERM FORECAST...MAINLY FOR FASTER EASTWARD MOVEMENT OF SHOWERS AND LOWERED POPS SOUTH OF INTERSTATE 90. MOST OF THE MEASURABLE SHOWERS WILL BE ACROSS SOUTHWEST MN THIS MORNING...ENDING BY EARLY THIS AFTERNOON. SKIES ALREADY CLEARING FROM THE WEST. WILL SEE MOSTLY SUNNY SKIES ACROSS THE FORECAST AREA BY MID AFTERNOON. /97 && .AVIATION... A BRIEF PERIOD OF LIGHT RAIN WILL BE POSSIBLE ACROSS SW MN BEFORE 18Z AS A FRONTAL BOUNDARY/UPPER LEVEL DISTURBANCE PUSHES ACROSS THE AREA. EVEN SO...VISIBILITIES/CEILINGS EXPECTED TO REMAIN IN THE VFR RANGE THROUGH THE DAY. SKIES TO CLEAR OUT BEHIND THE TROUGH AXIS. MAY SEE SOME FOG FORMATION BY LATE TONIGHT. && .PREV DISCUSSION... WAVE AND ASSOCIATED SURFACE FRONT OVER THE WESTERN DAKOTAS WILL CONTINUE TO MOVE EAST TODAY AND SHOULD MOVE THROUGH EASTERN CWA BY EARLY AFTERNOON. PLENTY OF MID AND HIGH CLOUDS SPREADING ACROSS THE CWA AHEAD OF THIS FEATURE WITH LIGHT RAIN STILL ACROSS WESTERN SOUTH DAKOTA. SHOULD SEE A CHANCE OF RAIN DEVELOP ACROSS THE CWA THIS MORNING AS FRONT APPROACHES AND THEN END FROM THE WEST LATE MORNING INTO AFTERNOON AS UPPER WAVE MOVES TO THE EAST. LOOKS LIKE THE BEST CHANCE FOR ANY MEASURABLE LIGHT RAIN WILL BE ACROSS THE NORTHERN CWA SO WILL GO WITH 40 TO 50% NORTH OF I90 WITH ONLY 20 TO 30% TO THE SOUTH. CLOUD COVER WILL HELP TO KEEP TEMPERATURES DOWN A BIT...BUT WITH SOME SUN EXPECTED ESPECIALLY IN THE AFTERNOON...TEMPERATURES SHOULD BE ABOVE NORMAL MOST PLACES EXCEPT ACROSS SOUTHWEST MN WHERE CLOUDS WILL REMAIN MOST OF DAY. SHOULD BE QUIET ACROSS THE CWA TONIGHT WITH CLEAR TO PARTLY CLOUDY SKIES. STRONG WAA SHOULD SPREAD ACROSS CWA ON WEDNESDAY WITH GUSTY SOUTH WINDS EXPECTED. SHOULD GENERALLY SEE HIGHS FROM THE LOWER 50S OVER THE DEEPER SNOW PACK OF THE NORTHEAST CWA TO NEAR 70 ACROSS THE SOUTHWEST. ANOTHER UPPER WAVE TO AFFECT PORTIONS OF THE CWA LATE WEDNESDAY NIGHT AND THURSDAY WITH A CHANCE OF LIGHT RAIN. MODELS SEEM MORE IN AGREEMENT WITH KEEPING THE BULK OF THE LIGHT RAIN NORTH OF THE CWA AND WILL TRIM BACK RAIN CHANCES TO 20 TO 40% AT THE MOST WITH BEST CHANCE NORTH. IF NORTHERN TRACK CONTINUES...LATER SHIFT MAY BE ABLE TO REMOVE RAIN CHANCE COMPLETELY FROM THE SOUTH. COLD FRONT ASSOCIATED WITH THIS FEATURE SHOULD MOVE ACROSS THE CWA THURSDAY MORNING AND WITH LOW LEVEL CAA BEHIND FRONT...NORTHERN CWA WILL ONLY CLIMB INTO THE LOWER TO MID 40S FOR HIGHS AND 50S ACROSS THE SOUTH. YET ANOTHER WEAK WAVE WILL MOVE ACROSS THE CWA LATER THURSDAY NIGHT AND FRIDAY MORNING AND WILL BRING ANOTHER CHANCE OF LIGHT RAIN OR LIGHT SNOW DURING THAT TIME PERIOD. WILL BE COOLER ON FRIDAY WITH THE CLOUDS AND NORTHEAST LOW LEVEL FLOW. WEEKEND STILL LOOKS UNSETTLED WITH THE BEST CHANCE FOR RAIN SATURDAY NIGHT INTO SUNDAY NIGHT. COULD EVEN SEE THUNDERSTORMS ACROSS THE AREA SUNDAY AFTERNOON AND EVENING WITH POTENTIAL FOR A FEW MARGINALLY SEVERE STORMS ACROSS NORTHWEST IOWA AS NOSE OF 50 KNOT LOW LEVEL JET INTERACTS WITH QUASI SURFACE WARM FRONT. OF COURSE THE MAIN CONCERN WILL BE HOW MUCH RAIN WILL OCCUR WITH FLOODING THREAT LOOMING...AND POTENTIAL DOES EXIST FOR SOME LOCALLY HEAVY RAINS ESPECIALLY WITH RAPID TRANSPORT OF DEEPER LOW LEVEL MOISTURE WITH SUCH A STRONG LOW LEVEL JET. RIGHT NOW IT APPEARS THE BEST THREAT FOR THE HEAVIER RAIN WOULD BE OVER THE SNOW FREE AREAS OF THE SOUTHEAST CWA AND NOT OVER THE DEEPER SNOW PACK AREAS. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Mar 15, 3:50 AM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 350 AM CDT TUE MAR 15 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 350 AM CDT TUE MAR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... MINOR FLOODING IS EXPECTED FOR THE NEXT FEW DAYS ON THE LITTLE SIOUX RIVER IN NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG STORM SYSTEM WILL MOVE ACROSS THE PLAINS SATURDAY NIGHT THROUGH SUNDAY AND MAY PRODUCE LOCALLY HEAVY RAINS ACROSS PORTIONS OF NORTHWEST IOWA AND FAR SOUTHEAST SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Beadle | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Lincoln, Union | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Union | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Turner | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Clay | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Minnehaha | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Davison, Hanson | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Hutchinson, Yankton | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Yankton | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Brookings, Moody | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Minnehaha, Moody | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Minnehaha | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Lincoln, Minnehaha | 6 days |
| Mar 15, 1:20 PM CDT | River Flood Warning | FSD | Minnehaha | 62 hr |
Nearby
River Flood Watches in South Dakota, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.